# SDR 2005FA0000947

- Difficulty date: June 30, 2005
- Submitted: June 30, 2005
- Operation: General aviation
- Aircraft: N4530F
- Make and model: Cessna A185E
- Aircraft serial: 1851015
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Collar
- Condition: Missing
- Location: Tail Wheel
- Stage of operation: LD
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

THE AIRPLANE GROUNDLOOPED.  DISASSEMBLY REVEALED THAT THE TAIL WHEEL-LOCKING COLLAR WAS NOT INSTALLED ON THE TAILWHEEL ASSEMBLY.  ALSO, THE STEERING NOTCH ON THE TAILWHEEL STEERING ARM WAS WORN SO THAT A LIGHT AMOUNT OF PRESSURE BY HAND WOULD ALLOW THE TAILWHEEL TO BE TURNED ABOUT ITS STEERING AXIS.  THE MISSING LOCKING COLLAR WAS NOT APPARENT UNTIL THE TAILWHEEL WAS DISASSEMBLED.
